Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Infant splashed nebulization with duolin repsule all over the face, hence repeated it. Chances of overdose?

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 479 Questions
My 14 month (wieght 12kgs) old has suffered with terrible lung infections since birth, i have just given him a 2.5ml duolin repsule, he splashed it all over his face so i repeated the nebulization. my question is whether it is possible to have given too much, even though the first went all over his face?

many thanks
Posted Thu, 13 Jun 2013 in Child Health
Answered by Dr. Himanshi Kashyap 2 hours later

Thanks for posting your query to XXXXXXX

The principle of giving a Nebulisation is that the liquid medication is converted to mist or aerosol which while breathing goes and gets deposited in the small wind pipes where the obstruction is relieved.

Duolin nebulisation gives relief to the babies having asthmatic cough and who have wheezy chest.

The side effect of overdose (I.e after multiple doses like 10-12nebulisation .) is flushing, palpitation or increase heart rare, dry mouth or paradox difficulty in breathing due to metabolic acidosis.

In your son's case the duolin liquid splattered on the face which mostly was washed away so also duolin liquid will not get absorbed from skin .So you can relax there will be no side effect if you give him a fresh nebulisation as that will be considered to be a single nebulisation.

However one must remember that such nebulisation should be given only when the doctor prescribes it and no self medication should be done as it might be more harmful .The best way is to get the nebulisation under the supervision of the doctor or a trained personal .

Hope to have answered your query.
Take Care.
Above answer was peer-reviewed by
Follow-up: Infant splashed nebulization with duolin repsule all over the face, hence repeated it. Chances of overdose? 4 hours later

Thank you very much for your response. My son was premature and has been under the care of a wonderful Pead. He prescibed the Doulin, together with Seritide/Foxair, Flixonase as maintainence. My son has been tested for MS twice and each time it was neg, it seems that his rough start together with his older brother bringing home bugs from nursary school may be at the root of of his infections.

I truely appreciate your response.
Many thanks.
Answered by Dr. Himanshi Kashyap 1 hour later

Sure, I do agree that a premature baby does have a slightly poorer immunity and in addition being exposed to community acquired infection through his brother must be adding to the brunt of the already troubled lungs.

I guess his Pediatrician is rightly taking care of preventing him from getting future attacks by adding the Seritie/Foxair and Flixonase to his treatment regime.

Also I am sure he must have mentioned but I do want to reiterate the importance of nutritious diet and keeping the vaccine schedule up to date for avoiding further illness.And finally we can hope that by the time the child is 2-3 yrs his stronger natural immunity will fight the infections better.

Hope our conversation was beneficial.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor